Oxycodone Effects and Overdose Risk

What Are the Side Effects of an Oxycodone High?

Posted on December 27th, 2016
Posted in Articles, Drug Abuse

Oxycodone is a powerful opioid painkiller that serves as the sole or main active ingredient in widely used medications such as OxyContin, Percocet and Percodan. With or without a prescription, significant numbers of people abuse these medications in search of an oxycodone high. Unfortunately, this practice can lead to a range of serious side effects. In a worst-case scenario, it can also lead to the onset of a life-threatening overdose.

Common Side Effects of Oxycodone

Even when you take oxycodone according to a doctor’s instructions, the medication can trigger a variety of side effects. The most common of these effects only cause real concern when they appear in severe form. They include sleepiness, abdominal pain, nausea, vomiting, lightheadedness, headaches, mood alterations, sweating and facial redness. People who take oxycodone properly over the long-term can also develop a form of physical dependence that can be successfully managed by a physician.

Serious Side Effects

Whether you use oxycodone properly or abuse it, some of its side effects are viewed as medically serious if they appear in any form. Specific effects that fall into this category include pain in your chest, altered or disrupted breathing, itching with or without hives, an altered heart rate, an unusually rapid heart rate, extreme sleepiness, dizziness when switching body positions, rash, changes in normal menstruation and swallowing problems. Additional serious issues include a hoarse throat, hallucinations, erectile dysfunction, appetite loss, an agitated mental state, nausea, vomiting, extreme muscle stiffness or pain, muscle twitching, convulsions or seizures, a decline in your ability to control your body movements and swelling that appears in your hands, lower extremities or any part of your face, mouth or throat. Immediate contact with a doctor or emergency medical personnel is crucial if you experience any of these side effects.

Oxycodone Overdose

In search of an oxycodone high, some people mistakenly consume enough of the painkiller to trigger the form of body poisoning known as an overdose. If you experience an overdose, or witness someone in the midst of an overdose, you must seek immediate medical assistance to avoid the possibility of death. Specific things to look for include erratic or labored breathing, breathing that slows down or stops altogether, skin that feels clammy and cold, muscles that feel weak or won’t work at all, extreme sleepiness, pupils that grow wider or narrower than normal, unconsciousness and the unresponsive form of unconsciousness called a coma.

Resources

U.S. National Library of Medicine – MedlinePlus: Oxycodone https://medlineplus.gov/druginfo/meds/a682132.html

Mayo Clinic: Oxycodone (Oral Route) – Side Effects                           http://www.mayoclinic.org/drugs-supplements/oxycodone-oral-route/side-effects/drg-20074193

Contact Promises Today for a Confidential Assessment.
Call 844-876-5568 or fill out the form below.